Alert archive / Vermont / Winter Storm Warnings in 2011

Winter Storm Warning 10, NWS Burlington, VT

October 29, 2011Orange County, Rutland County, Vermont

NWS Burlington, VT issued this winter storm warning at Oct 29, 2011, 4:23 AM EDT for Orange County, Rutland County, Vermont. It took effect at Oct 29, 2011, 6:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 4:23 AM EDT (08:23 UTC)
In effect from
Oct 29, 2011, 6:00 PM EDT
Expired
Oct 30, 2011, 4:38 AM EDT
In force
11 hr
Issued by
NWS Burlington, VT

Counties Orange County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 88 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WWUS41 KBTV 290823
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
423 AM EDT SAT OCT 29 2011

VTZ010>012-019-292100-
/O.UPG.KBTV.WS.A.0009.111030T0000Z-111030T1200Z/
/O.NEW.KBTV.WS.W.0010.111029T2200Z-111030T1400Z/
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
423 AM EDT SAT OCT 29 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...ORANGE...RUTLAND AND WINDSOR COUNTIES OF VERMONT.

* HAZARD TYPES...HEAVY SNOWFALL.

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW.  

* TIMING...600 PM THIS EVENING THROUGH 1000 AM SUNDAY MORNING. 

* IMPACTS...HEAVY SNOW COMBINED WITH POTENTIAL WIND GUSTS COULD
  BRING DOWN TREE LIMBS AND POWER LINES.

* WINDS...NORTH 5 TO 10 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* VISIBILITIES...1 MILE OR LESS AT TIMES IN HEAVY SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ004-007-008-018-292100-
/O.NEW.KBTV.WW.Y.0016.111029T2200Z-111030T1400Z/
ESSEX-CALEDONIA-WASHINGTON-EASTERN ADDISON-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
MONTPELIER...BRISTOL...RIPTON
423 AM EDT SAT OCT 29 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EDT SUNDAY. 

* LOCATIONS...EASTERN ADDISON...WASHINGTON...CALEDONIA AND ESSEX
  COUNTIES OF VERMONT.

* HAZARD TYPES...MODERATE SNOWFALL.

* ACCUMULATIONS...3 TO 6 INCHES OF SNOW. 

* TIMING...600 PM THIS EVENING THROUGH 1000 AM SUNDAY MORNING.

* IMPACTS...MODERATE SNOW COMBINED WITH POTENTIAL WIND GUSTS COULD
  BRING DOWN TREE LIMBS AND POWER LINES.

* WINDS...NORTH 5 TO 10 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID TO UPPER 20S.

* VISIBILITIES...1 MILE OR LESS AT TIMES IN MODERATE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
4 follow-up statements
315 
WWUS41 KBTV 291425
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1025 AM EDT SAT OCT 29 2011

VTZ010>012-019-292300-
/O.CON.KBTV.WS.W.0010.111029T2200Z-111030T1400Z/
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
1025 AM EDT SAT OCT 29 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER
STORM WARNING...FROM 6 PM THIS EVENING TO 10 AM EDT SUNDAY.

* LOCATIONS...ORANGE...RUTLAND AND WINDSOR COUNTIES OF VERMONT.

* HAZARD TYPES...HEAVY SNOWFALL.

* ACCUMULATIONS...5 TO 10 INCHES OF SNOW.

* TIMING...600 PM THIS EVENING THROUGH 1000 AM SUNDAY MORNING.
  SNOW WILL BECOME HEAVY AT TIMES LATE THIS EVENING THROUGH THE
  OVERNIGHT HOURS.

* IMPACTS...HEAVY SNOW COMBINED WITH POTENTIAL WIND GUSTS COULD
  BRING DOWN TREE LIMBS AND POWER LINES...RESULTING IN SCATTERED
  POWER OUTAGES. TRAVEL WILL ALSO BE DIFFICULT OWING TO SNOW
  COVERED ROADS AND LOW VISIBILITY TONIGHT AND INTO SUNDAY
  MORNING.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 35 MPH. THE HIGHEST
  GUSTS WILL OCCUR SUNDAY MORNING. 

* TEMPERATURES...IN THE LOWER 30S.

* VISIBILITIES...1/4 MILE OR LESS AT TIMES IN HEAVY SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ004-007-008-018-292300-
/O.CON.KBTV.WW.Y.0016.111029T2200Z-111030T1400Z/
ESSEX-CALEDONIA-WASHINGTON-EASTERN ADDISON-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
MONTPELIER...BRISTOL...RIPTON
1025 AM EDT SAT OCT 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER
WEATHER ADVISORY...FROM 6 PM THIS EVENING TO 10 AM EDT SUNDAY.

* LOCATIONS...EASTERN ADDISON...WASHINGTON...CALEDONIA AND ESSEX 
  COUNTIES OF VERMONT. 

* HAZARD TYPES...MODERATE SNOWFALL.

* ACCUMULATIONS...3 TO 5 INCHES OF SNOW.

* TIMING...600 PM THIS EVENING THROUGH 1000 AM SUNDAY MORNING.

* IMPACTS...MODERATE SNOW COMBINED WITH POTENTIAL WIND GUSTS COULD
  BRING DOWN TREE LIMBS AND POWER LINES...RESULTING IN ISOLATED
  POWER OUTAGES. TRAVEL WILL ALSO BE DIFFICULT OWING TO SNOW COVERED
  ROADS AND LOW VISIBILITY TONIGHT AND INTO SUNDAY MORNING.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 35 MPH. THE HIGHEST
  GUSTS WILL OCCUR SUNDAY MORNING. 

* TEMPERATURES...IN THE LOWER 30S.

* VISIBILITIES...1/2 MILE OR LESS AT TIMES IN MODERATE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
527 
WWUS41 KBTV 291743
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
143 PM EDT SAT OCT 29 2011

VTZ010>012-019-300145-
/O.CON.KBTV.WS.W.0010.111029T2200Z-111030T1400Z/
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
143 PM EDT SAT OCT 29 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER
STORM WARNING...FROM 6 PM THIS EVENING TO 10 AM EDT SUNDAY.

* LOCATIONS...ORANGE...RUTLAND AND WINDSOR COUNTIES OF VERMONT.

* HAZARD TYPES...HEAVY SNOWFALL.

* ACCUMULATIONS...5 TO 10 INCHES OF SNOW BY DAYBREAK SUNDAY. 
 
* TIMING...SNOW WILL OVERSPREAD THE AREA LATE THIS AFTERNOON INTO
  EARLY THIS EVENING. INTENSITY WILL RAPIDLY INCREASE...WITH SNOW
  BECOMING HEAVY AT TIMES LATE THIS EVENING THROUGH THE OVERNIGHT
  HOURS. SNOW WILL TAPER OFF AROUND 8 AM SUNDAY.

* IMPACTS...HEAVY SNOW COMBINED WITH POTENTIAL WIND GUSTS COULD
  BRING DOWN TREE LIMBS AND POWER LINES...RESULTING IN SCATTERED
  POWER OUTAGES. TRAVEL WILL BE DIFFICULT OWING TO SNOW COVERED
  ROADS AND LOW VISIBILITY TONIGHT AND INTO SUNDAY MORNING.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. THE HIGHEST
  GUSTS WILL OCCUR AFTER DAYBREAK SUNDAY. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* VISIBILITIES...1/4 MILE OR LESS AT TIMES IN HEAVY SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ009-300145-
/O.EXA.KBTV.WW.Y.0016.111029T2200Z-111030T1400Z/
WESTERN ADDISON-
INCLUDING THE CITIES OF...MIDDLEBURY...VERGENNES
143 PM EDT SAT OCT 29 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EDT SUNDAY. 

* LOCATIONS...WESTERN ADDISON COUNTY. 

* HAZARD TYPES...MODERATE SNOWFALL. 

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW.

* TIMING...SNOW WILL OVERSPREAD THE AREA EARLY THIS EVENING. SNOW
  WILL BE MODERATE TO BRIEFLY HEAVY OVERNIGHT...AND THEN END
  AROUND DAYBREAK SUNDAY. 

* IMPACTS...TRAVEL WILL BE DIFFICULT OWING TO SNOW COVERED ROADS
  AND LOW VISIBILITY TONIGHT AND INTO SUNDAY MORNING.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. THE HIGHEST
  WIND GUSTS WILL OCCUR SUNDAY MORNING. 

* TEMPERATURES...IN THE UPPER 20S TO LOW 30S.

* VISIBILITIES...1/2 MILE OR LESS AT TIMES IN MODERATE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ004-007-008-018-300145-
/O.CON.KBTV.WW.Y.0016.111029T2200Z-111030T1400Z/
ESSEX-CALEDONIA-WASHINGTON-EASTERN ADDISON-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
MONTPELIER...BRISTOL...RIPTON
143 PM EDT SAT OCT 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER
WEATHER ADVISORY...FROM 6 PM THIS EVENING TO 10 AM EDT SUNDAY.

* LOCATIONS...EASTERN ADDISON...WASHINGTON...CALEDONIA AND ESSEX 
  COUNTIES OF VERMONT. 

* HAZARD TYPES...MODERATE SNOWFALL.

* ACCUMULATIONS...3 TO 6 INCHES OF SNOW BY MID MORNING SUNDAY.

* TIMING...SNOW WILL OVERSPREAD THE AREA BY EARLY THIS EVENING.
  SNOW WILL BE MODERATE TO BRIEFLY HEAVY OVERNIGHT...AND THEN END
  BY EARLY TO MID MORNING SUNDAY.

* IMPACTS...MODERATE SNOW COMBINED WITH POTENTIAL WIND GUSTS 
  COULD BRING DOWN TREE LIMBS AND POWER LINES...RESULTING IN 
  ISOLATED POWER OUTAGES. TRAVEL WILL ALSO BE DIFFICULT OWING TO 
  SNOW COVERED ROADS AND LOW VISIBILITY TONIGHT AND INTO SUNDAY 
  MORNING. 

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. THE HIGHEST
  GUSTS WILL OCCUR SUNDAY MORNING. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* VISIBILITIES...1/2 MILE OR LESS AT TIMES IN MODERATE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
279 
WWUS41 KBTV 300143
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
943 PM EDT SAT OCT 29 2011

VTZ010>012-019-301400-
/O.CON.KBTV.WS.W.0010.000000T0000Z-111030T1400Z/
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
943 PM EDT SAT OCT 29 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER
STORM WARNING...UNTIL 10 AM EDT SUNDAY.

* LOCATIONS...ORANGE...RUTLAND AND WINDSOR COUNTIES OF VERMONT.

* HAZARD TYPES...HEAVY SNOWFALL.

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW.

* TIMING...SNOW WILL CONTINUE THROUGH THE REMAINDER OF THE
  NIGHT...HEAVY AT TIMES. SNOW WILL TAPER OFF AROUND 8 AM SUNDAY.

* IMPACTS...HEAVY SNOW COMBINED WITH POTENTIAL WIND GUSTS COULD 
  BRING DOWN TREE LIMBS AND POWER LINES...RESULTING IN SCATTERED 
  POWER OUTAGES. TRAVEL WILL BE DIFFICULT OWING TO SNOW COVERED 
  ROADS AND LOW VISIBILITY TONIGHT AND INTO SUNDAY MORNING. 

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...AROUND 30.

* VISIBILITIES...1/4 MILE OR LESS AT TIMES IN HEAVY SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ004-007>009-018-301400-
/O.CON.KBTV.WW.Y.0016.000000T0000Z-111030T1400Z/
ESSEX-CALEDONIA-WASHINGTON-WESTERN ADDISON-EASTERN ADDISON-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRISTOL...RIPTON
943 PM EDT SAT OCT 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER
WEATHER ADVISORY...UNTIL 10 AM EDT SUNDAY.

* LOCATIONS...EASTERN ADDISON...WASHINGTON...CALEDONIA AND ESSEX 
  COUNTIES OF VERMONT. 

* HAZARD TYPES...MODERATE SNOWFALL.

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW.

* TIMING...SNOW WILL CONTINUE TO OVERSPREAD THE AREA OVERNIGHT...AND THEN
  END BY EARLY TO MID MORNING SUNDAY.

* IMPACTS...MODERATE SNOW COMBINED WITH POTENTIAL WIND GUSTS 
  COULD BRING DOWN TREE LIMBS AND POWER LINES...RESULTING IN 
  ISOLATED POWER OUTAGES. TRAVEL WILL ALSO BE DIFFICULT OWING TO 
  SNOW COVERED ROADS AND LOW VISIBILITY TONIGHT AND INTO SUNDAY 
  MORNING. 

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE LOWER 30S.

* VISIBILITIES...1/2 MILE OR LESS AT TIMES IN MODERATE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
560 
WWUS41 KBTV 300838
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
438 AM EDT SUN OCT 30 2011

VTZ010>012-019-300945-
/O.CAN.KBTV.WS.W.0010.000000T0000Z-111030T1400Z/
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
438 AM EDT SUN OCT 30 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
WINTER STORM WARNING FOR RUTLAND...WINDSOR AND ORANGE COUNTIES OF
VERMONT.

SNOWFALL HAS DIMINISHED GREATLY OVER THE PAST SEVERAL HOURS OVER
THE WARNING AREA. SNOW SHOWERS ARE STILL EXPECTED FOR THE NEXT
SEVERAL HOURS WITH LITTLE TO NO ACCUMULATION.

$$

VTZ004-007>009-018-300945-
/O.CAN.KBTV.WW.Y.0016.000000T0000Z-111030T1400Z/
ESSEX-CALEDONIA-WASHINGTON-WESTERN ADDISON-EASTERN ADDISON-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRISTOL...RIPTON
438 AM EDT SUN OCT 30 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR ADDISON...WASHINGTON...CALEDONIA AND
ESSEX COUNTIES OF VERMONT.

SNOWFALL HAS DIMINISHED GREATLY OVER THE PAST SEVERAL HOURS FOR THE
ADVISORY AREA. SNOW SHOWERS ARE STILL EXPECTED FOR THE NEXT SEVERAL
HOURS WITH LITTLE TO NO ACCUMULATION.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Oct 29, 2:53 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 29, 2:53 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
253 AM EDT SAT OCT 29 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE NORTH COUNTRY INTO EARLY
SATURDAY. A LOW PRESSURE SYSTEM STRENGTHENING AS IT MOVES UP THE
EAST COAST WILL BRING PRECIPITATION TO THE AREA LATE SATURDAY
INTO SUNDAY...WITH THE GREATEST POTENTIAL BEING OVER SOUTHERN
AREAS OF VERMONT WHERE SIGNIFICANT AMOUNTS OF SNOW ARE POSSIBLE.
HIGH PRESSURE RETURNS LATE SUNDAY INTO WEDNESDAY. ANOTHER LOW
AFFECTS THE REGION LATER NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1252 AM EDT SATURDAY...SENT OUT UPDATE TO FORECAST TO ADJUST
TEMPS DOWN BASED ON LATEST AREA OBS. REST OF FORECAST IN GD SHAPE
FOR THE OVERNGT PERIOD.

PREVIOUS FORECAST...ONLY MINOR CHANGES WERE MADE TO BETTER
REFLECT THE HIGH CLOUDS STREAMING INTO THE REGION THIS EVENING AND
TO TAKE THE LOW TEMPERATURES DOWN A FEW DEGREES...MAINLY ACROSS
NEW YORK WHERE CLEAR SKIES HAVE LED TO RAPID RADIATIONAL COOLING.
VERY DRY CONDITIONS IN THE LOW LEVELS ALSO LED TO RAPID COOLING
ACROSS VERMONT SO CONTINUED THE QUICK DOWNWARD TREND THIS EVENING
BEFORE LEVELING OFF OVERNIGHT AS HIGH CLOUDS CONTINUE TO INCREASE.
LOW TEMPERATURES GENERALLY MID TO UPPER 20S IN THE CHAMPLAIN
VALLEY...LOW TO MID 20S ACROSS THE SAINT LAWRENCE VALLEY AND MUCH
OF VERMONT...AND UPPER TEENS IN THE ADIRONDACKS AND COLDEST
LOCATIONS OF THE NORTHEAST KINGDOM.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
AS OF 343 PM EDT FRIDAY...HIGH PRESSURE OVER THE AREA EARLY SATURDAY
WILL ALLOW FOR SUNSHINE TO START THE DAY. THE HIGH RETREATS INTO
SOUTHEASTERN CANADA BY AFTERNOON. MEANWHILE...STRONG SHORTWAVE MOVING
EAST FROM LOWER OHIO VALLEY WILL REACH THE EAST COAST BY SATURDAY
EVENING. WEAK LOW PRESSURE NEAR CAPE HATTERAS SATURDAY MORNING WILL
UNDERGO SIGNIFICANT DEEPENING IN RESPONSE TO THIS ENERGY AS THE LOW
TRACKS NORTHEASTWARD. EXPECT THE LOW CENTER TO BE LOCATED SOUTH OF
LONG ISLAND SATURDAY EVENING...NEAR CAPE COD AROUND MIDNIGHT
SATURDAY NIGHT...AND SOUTH OF NOVA SCOTIA BY SUNDAY AFTERNOON.
MODELS HAVE TRENDED FURTHER NORTH AND WEST OVER PAST 24 HOURS WITH
TRACK OF THE LOW AND THE ASSOCIATED PRECIPITATION SHIELD. WHILE BEST
FRONTOGENESIS AND ISENTROPIC LIFT WILL BE SOUTH OF BTV CWA...ENOUGH
DYNAMICS/LIFT AND EXPECTED QPF TO WARRANT CONTINUANCE OF WINTER
STORM WATCH FOR RUTLAND/WINDSOR/ORANGE COUNTIES IN VERMONT. HPC QPF
IS LESS THAN VARIOUS MODELS SUCH AS GFS/NAM/SREF...SO HAVE BLENDED
HPC WITH AVERAGE OF OTHER MODELS. THIS RESULTS IN .50 TO .75 INCHES
IN WATCH AREA...WHERE 4 TO 8 INCHES OF WET SNOW EXPECTED. WITH
LEAVES STILL ON SOME TREES...THERE IS POTENTIAL FOR DOWNING OF
SOME TREE LIMBS AND POWER LINES. PCPN AND SNOW AMOUNTS TAPER
FURTHER NORTH AND WEST OF THE WATCH AREA...BUT MAY NEED TO
CONSIDER ADVISORIES FOR ZONES ADJACENT TO THE WATCH AREA WHERE 2
TO 5 INCHES POSSIBLE. AMOUNTS DECREASE FURTHER FROM CHAMPLAIN
VALLEY WEST...WITH MAINLY DRY CONDITIONS EXPECTED IN ST LWR VLY.
TEMPS ON SATURDAY WILL TOP OFF IN THE LOWER 40S...BUT WILL COOL
QUICKLY WITH START OF PRECIPITATION DUE EVAPORATIONAL COOLING. SO
ANY RAIN OR MIX AT THE START OF THE EVENT SHOULD CHANGE TO SNOW.
BULK OF PCPN WILL OCCUR SATURDAY NIGHT...WITH SOME LEFTOVER SNOW
SHOWERS SUNDAY MORNING...ESPECIALLY EASTERN VERMONT. HIGH PRESSURE
THEN BRINGS CLEARING FOR SUNDAY PM/NIGHT. TEMPS SUNDAY REMAINING
BELOW NORMAL WITH HIGHS SUNDAY MAINLY IN THE UPPER 30S TO LOWER 40S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 343 PM EDT FRIDAY...DRY AND NEAR SEASONABLE MID-AUTUMN WEATHER
WILL HIGHLIGHT MUCH OF THE EXTENDED PORTIONS OF THE FORECAST
DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK. PERUSAL OF
MEDIUM RANGE OPERATIONAL AND SUPPORTING ENSEMBLE MEAN SOLUTIONS
PAINTS A CONSISTENT IDEA THAT DEEP LAYER HIGH PRESSURE WILL BE THE
DOMINANT WEATHER MAKER ACROSS THE NORTHEAST MONDAY INTO WEDNESDAY.
THERE COULD BE A FEW CLOUDS FROM TIME TO TIME...ESPECIALLY ON
MONDAY AS A WEAKENING UPPER SHORTWAVE DAMPENS MOVING EAST INTO THE
RIDGE AXIS...BUT OVERALL NOT A BAD STRETCH OF WEATHER. BASED OFF
LOW LEVEL THERMAL PROFILES... WILL LEAN CLOSE TO...BUT OFFER
SLIGHTLY WIDER-THAN-NORMAL DIURNAL RANGES THAN AVBL MOS
GUIDANCE...ESP GIVEN POSSIBILITY OF SOME SNOW COVER ACROSS OUR
SOUTHERN COUNTIES.

THEREAFTER...AS CUSTOMARY...MODELS BEGIN TO DIVERGE ON HOW TO HANDLE
ADDITIONAL FRONTAL ENERGY PUSHING EAST FROM THE OHIO VALLEY/GREAT
LAKES BY THURSDAY/FRIDAY...WITH TIMING DIFFERENCES QUIET NOTABLE
EVEN AMONG THIS MORNING'S GFS OP RUN AND ITS SUPPORTING ENSEMBLE
MEAN. THEREFORE...WILL LEAN MORE CONSERVATIVELY HERE PAINTING ONLY
BROAD 30/40% POPS UNTIL BETTER CONSENSUS IS REACHED. WITH MILDER
SOUTHERLY FLOW AHEAD OF APPROACHING SYSTEM...FEEL PTYPE WILL LEAN
MORE HEAVILY TOWARD THE LIQUID FORM UNTIL COLDER AIR PUSHES BACK
INTO THE AREA NEXT WEEKEND.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
THROUGH 06Z SUNDAY...MAINLY VFR CONDITIONS EXPECTED ACROSS VERMONT
AND NORTHERN NEW YORK THROUGH 21Z SATURDAY. A RIDGE OF HIGH PRESSURE
OVER THE REGION AT 06Z SATURDAY WILL MOVE NORTHEAST OF THE REGION
BY 18Z SATURDAY. A LOW PRESSURE AREA WILL BEGIN TO DEEPEN OFF THE
MID ATLANTIC COAST AT 18Z SATURDAY AND THEN MOVE NORTHEAST AND BE
JUST SOUTH OF CAPE COD BY 06Z SUNDAY. EXPECTING CONDITIONS TO LOWER
TO IFR/LIFR IN SNOW BETWEEN 21Z SATURDAY-00Z SUNDAY ACROSS CENTRAL
AND SOUTHERN VERMONT...WITH CONDITIONS CONTINUING THROUGH 06Z
SUNDAY. EXPECTING CONDITIONS TO LOWER TO IFR/LIFR IN SNOW ACROSS
NORTHEAST VERMONT AROUND 00Z SUNDAY THROUGH 06Z SUNDAY. EXPECTING
CONDITIONS TO REMAIN MAINLY VFR ACROSS NORTHWEST VERMONT AND
NORTHERN NNEW YORK THROUGH THE PERIOD.

OUTLOOK 06Z SUNDAY THROUGH WEDNESDAY...
06Z SUNDAY THROUGH 12Z SUNDAY...IFR/LIFR IN SNOW ACROSS
EASTERN...CENTRAL AND SOUTHERN VERMONT...WITH MAINLY VFR CONDITIONS
ACROSS NORTHWEST VERMONT AND NORTHERN NEW YORK.

12Z SUNDAY THROUGH 18Z SUNDAY...IFR AND MVFR IN SNOW ACROSS
EASTERN...CENTRAL AND SOUTHERN VERMONT...MAINLY THROUGH 15Z SUNDAY.
VFR ACROSS NORTHERN NEW YORK AND NORTHWEST VERMONT.

18Z SUNDAY THROUGH 00Z THURSDAY...MAINLY VFR...AS A RIDGE OF HIGH
PRESSURE WILL BE OVER THE REGION.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY MORNING
     FOR VTZ010>012-019.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...JN/MUCCILLI
SHORT TERM...RJS
LONG TERM...JMG
AVIATION...WGH

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:23 AM EDTWinter Weather AdvisoryBTVAddison, Caledonia, Essex, Washington24 hr

Nearby

Winter Storm Warnings in Vermont, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.